MAUDE Adverse Event Report: BD SUZHOU (MDS) BD SAF-T-INTIMA W/Y ADAPTER YEL 24GA X .75I; INTRAVASCULAR CATHETER

BD SUZHOU (MDS) BD SAF-T-INTIMA W/Y ADAPTER YEL 24GA X .75I; INTRAVASCULAR CATHETER
Catalog Number 383313
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/10/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd saf-t-intima w/y adapter yel 24ga x.75i leaked at adapter tubing junction it was reported by customer that the catheter leaking at the connection point circled below.We have had 2 separate incident reports from our customer on the bd saf-t-intima closed iv safety catheter with reference: (b)(4) from 2 different sites.Both sites reported the catheter leaking at the connection point circled below.Neither of these incidents resulted in a serious or adverse incident.Please could you let me know if bd has received any similar reports of these catheters leaking? what could be the cause behind this and is there anything that we could advise our customer to avoid recurrence?.
 
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
No additional information is available.
 
Additional Manufacturer Narrative
Dhr review: the complaint lot# is 4081432, sku is 383313, assembly in suzhou plant on 2024.Apr.15, lot quantity is (b)(4).Review the in-process test record and outgoing test report, all test results meet the product specifications, no abnormal found.Review the product assembly record, no non-conformities, deviations, or rework activities for this lot.Returned sample analysis: a picture was provided but the specific defect feature could not be observed from the picture provided.Retain sample analysis: sampling 2ea from the retain sample of the same lot to do leakage test, test result is within product specification.Possible cause analysis: based on the information, leakage is reported from the circled point prn connector.The possible reasons for this type of failure may including: 1.Prn connector or adapter have raw material defect 2.Prn connector assembly is not good, leakage is from the connector current manufacture already has control procedures as below to monitor and prevent this kind of defect: 1.Both incoming inspection and in-process assembly will be sampled to monitor component quality 2.Both in-process and outgoing sampling check do leakage test for component with prn connector conclusion: there is one picture was provided but the specific defect feature could not be observed from the picture provided, and the retain sample leakage test result is within product specification, so the root cause is not clear for this leakage issue.
 
Additional Manufacturer Narrative
This mdr supplemental #2 is being filed to correct the information provided previously under the manufacturer narrative section of the mdr supplemental #1.A component was incorrectly identified during the complaint investigation.Correct investigation results for the returned sample analysis, possible cause analysis and conclusion sections are provided below.All other information/sections of the investigation results provided in the previously filed mdr supplemental #1 is correct and does not require correction.Returned sample analysis: a picture was provided and it shows the vent plug was removed and connect some other component, and the component was circled to describe a leakage point.Possible cause analysis: based on the information, customer remove the vent plug, connect other component and circled the leakage point on the component.The possible reasons for this failure may including: luer port of the luer-adapter was damaged or have raw material defect.The third part component assembly status is not good after removing the vent plug current manufacture already has control procedures as below to monitor and prevent this kind of defect.Both incoming inspection and in-process assembly will do sampling to monitor material quality.Both in-process and outgoing sampling check will do leakage test for component related to vent plug luer port.Conclusion: there is one picture was provided but we cannot observe is there any defect on the luer port of luer-adapter, is also possible a poor third part component assembly issue by customer after removing vent plug.The retain sample leakage test result is within product specification, so the root cause is not clear for this leakage issue.
 
Event or Problem Description
No additional information is available.

Brand Name
BD SAF-T-INTIMA W/Y ADAPTER YEL 24GA X .75I
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BD SUZHOU (MDS)
#5 baiyu road
suzhou industrial park
jiangsu 21502 1
CH  215021
Manufacturer (Section G)
BD (SUZHOU)
no. 5 baiyu road
suzhou industrial park
suzhou 21502 1
CH   215021
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21892329
Report Number3006948883-2025-00096
Device Sequence Number8097799
Product Code FOZ
UDI-Device Identifier00382903833139
UDI-Public(01)00382903833139
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K013800
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number383313
Device Lot Number4081432
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/07/2025
Supplement Date Received by Manufacturer05/20/2025
Not provided
Initial Report FDA Received Date04/23/2025
Supplement Report FDA Received Date05/23/2025
06/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown